Crohn's Disease Forum » Support Forum » Diverticulitis and Gastritis


11-07-2017, 04:09 PM   #1
MissLeopard83
Senior Member
 
MissLeopard83's Avatar
 
Join Date: Jul 2016

My Support Groups:
Diverticulitis and Gastritis

So, after experiencing numerous GI symptoms such as stomach pain and cramping and worsening IBS-M symptoms, I finally got in touch with my GI office and the nurse said that, due to my family history of diverticulitis, my doctor wants to give me an antibiotic - Xifaxan - to treat my symptoms as if I have the disorder. I was on it back in August to treat suspected SIBO and it had little to no effect (but it didn't make anything worse).

She also asked me to start taking a proton pump inhibitor daily for possible gastritis. I had an endoscopy last year that showed reddened tissue in my stomach lining but it was never treated by my former GI so I'm worried it has returned. Since I've been posting quite a bit on the Undiagnosed thread, I thought I'd make a specific thread for updates.
__________________
Severe IBS-M; Celiac disease; Polycystic ovarian syndrome (PCOS); osteoarthritis; fibromyalgia
11-07-2017, 04:10 PM   #2
MissLeopard83
Senior Member
 
MissLeopard83's Avatar
 
Join Date: Jul 2016

My Support Groups:
Oh, and I forgot to mention that my GI plans to do a CT scan if my symptoms do not improve or they return shortly after.
11-26-2017, 09:05 PM   #3
MissLeopard83
Senior Member
 
MissLeopard83's Avatar
 
Join Date: Jul 2016

My Support Groups:
I finished the antibiotics for my diverticulitis 2 days ago and I'm still experiencing symptoms. I had to take Donnatal 3 times yesterday due to horrible cramping which also caused diarrhea. Every time the Donnatal wore off, I'd get another bout. I finally took some loperamide which stopped it. I stayed home yesterday and today to get some rest since I'm supposed to return to work tomorrow. I had to take the Donnatal once today which is an improvement from yesterday, but I hope I won't have to take anymore. At least I found something that works better than Levsin.

Also, getting off the Nexium seems to have settled my stomach. I'll never forget how puffed up my stomach was the last day I took it - it looked like I had a balloon in there. It hurt terribly, too. I've been taking 2 Pepcid everyday instead and that is helping much better (the nurse said I could take either a PPI or H2 medication). I'm able to eat without experiencing pain.
Reply

Crohn's Disease Forum » Support Forum » Diverticulitis and Gastritis
Thread Tools


All times are GMT -5. The time now is 06:06 AM.
Copyright 2006-2017 Crohnsforum.com